Forum

What Dose

Hi Everyone

Just wondering what dose of Pregabalin works for you, I know we are all different but I was on gabapentin first , started to up the dose and found side effects horrendous Im at that stage with pregabalin now and have blurred vision and slight dizziness,had to stop gabapentin as it didnt suit just hope same things not happening with pregabalin dreading upping my dose wonder if i am better just living with the horrible sensory symptoms that i have but leg stiffness and numb feeling are hard to ignore. Do the side effects wear off after a while ? Any advice would be greatly appreciated.

Happy New Year To You All

love Debs xxx

Hi Debs,

Can I ask if you’re already on anything else such as Baclofen, for the stiffness?

The reason I ask is that stiffness isn’t a “sensory symptom” - it’s real. And although Pregabalin may help a bit, it isn’t the primary treatment for that. Secondly, I’m not sure anything cures numbness - Pregabalin included.

So I wonder if your lack of success with it is because it’s not really for the problems you’ve mentioned?

Have you got an MS nurse you can talk to? Or at least a GP who’s not completely clueless?

Otherwise I wonder if you aren’t just upping the dose, and upping the dose, when one problem isn’t really treatable, and the other might be better treated by something else?

Tina

Hi Tina

thanks for the reply.

My Neuro suggested pregabalin starting on a very low dose , MS nurse knows about my symptoms and my Dr just seems to be going along with everything and writing out prescriptions as and when, my leg actually feels like I have a pot on it and I cant feel the toes when I move them ,all very weird Ive had this for weeks now and its very difficult to work with as I work on a VERY BUSY ward,im about to start DMT next month.

My physio actually mentioned Baclofen but MS nurse didnt advice too many new drugs as im really sensitive …Im fed up with it all now if im honest , didnt expect this many problems with trying to sort out my leg…

Debs x

Hi again Debs,

I have found the only thing that helps with numbness is time - assuming you’ve had a relapse, that is.

It’s caused by nerve signals not being able to get through due to damage. So unless or until your body repairs the damage as best it can, I don’t think there’s any medicine you can take that can make nerve signals jump the damaged bit.

I find your nurse’s attitude a bit baffling, to be honest. I’m all in favour of not taking any more drugs than necessary, but if the ones you’re on aren’t doing the job, I’d say something else IS necessary. Plenty of people are on both pregabalin and baclofen - and sometimes many other things besides. There shouldn’t be an issue with taking both together.

I know baclofen doesn’t work for everyone, and some have had nasty side-effects from it, but I’ve found it an absolute godsend for the leg stiffness (spasticity). I don’t know where I’d be without it, now.

I hadn’t actually noticed how stiff my legs were getting, until I finally took something that helped, and realised I should have been on it ages ago.

You’ll no doubt get some more replies about the pregabalin, and how long to persevere with it. But honestly, if it doesn’t settle down soon, and start to deliver some benefits, I’d go back and enquire again about baclofen. What’s the worst that could happen? You try it, but don’t get on with it? No worse than the situation you’re in now, is it? I think it’s at least worth a try.

Tina

x

Hi Debs I think Tina has made a lot of sense with her advice about trying alternatives. I take 300mg of pregabalin twice daily and it is for sciatic burning type pain. I don’t suffer any particular side effects but on the other hand, it hasn’t helped much. Seek help and maybe try alternatives. Roger

Hi Again Tina

What exactly are gabapentin and pregabalin used for, I was under the impression that they treated all symptoms of MS in one way or the other I must have misunderstood about them .Think the thing with my MS Nurse (who is really good by the way ) is that she was a little worried about me starting too many new drugs all at once and the way that I react to them,eg pregab,baclofen, dmt ,well at least thats what I think anyway lol…

Thanks again for your reply and I will speak to my Dr about Baclofen you are right in the fact that I would be no worse off than I am now (getting dizzier by the dose). These drugs just dont seem to agree with me hope I dont run out of options,anyway I will stop waffling on now Thanks again All The Best

love Debs xx